MAUDE Adverse Event Report: CAREFUSION 303, INC. Alaris System; Analyzer, Gas, Carbon-Dioxide, Gaseous-Phase

CAREFUSION 303, INC. Alaris System; Analyzer, Gas, Carbon-Dioxide, Gaseous-Phase
Model Number 8300
Medical Device Problem Codes Device Alarm System (1012); Communication or Transmission Problem (2896); Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device had error code 570.6200.Upon testing, the biomed also discovered a "6500 error" in the logs.There was patient involvement, but no harm.
 
Additional Manufacturer Narrative
Omit: b21 - type of investigation not yet determined, c21 - results pending completion of investigation, d16 - conclusion not yet available.Additional information: device eval by manufacturer?, imdrf annex a, b, c, d, g codes and manufacturer narrative.The actual date of event is unknown.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the report that the device had error code 570.6200 and 570.6500 was confirmed through a review of the modules error log; however, the issue could not be replicated during extensive laboratory testing.A review of the suspect module error logs was performed, and two (2) error codes 570.6200 (oem cbit failure) and two (2) error codes 570.6500 (oem serious module error) were observed through(b)(6)2026 and (b)(6)2026.The error codes indicate the continuous built-in tests failed and that a service code was reported by the oridion board, and that the etco2 board took too long to perform an action respectively.Bd software engineering provided additional information regarding field 1 content (see below) and explained that error code 570.6500 (oem serious module error) with field=7 is associated with a timeout condition within the oem etco2 subsystem.Specifically, the error is generated when the etco2 board fails to complete and expected purge operation within the allowable timeframe.The error code 570.6200 (oem_cbit_failure) with field 1 = 2 is associated with the check flow rate.During operation, the oridion oem board detected a flow rate related fault condition during its internal diagnostics/monitoring checks and reported service code 2 (check flow rate).The returned suspect etco2 module, in the as-received condition, was attached to a dchu laboratory testing pcu.The device was power cycled (10) times, to observe its functional state.Also, the etco2 module was repeatedly attached to and detached from the pcu ten (10) times, in an effort to replicate the reported issue.The suspect etco2 module began the initialization process and did not exhibit any initial malfunctions.The suspect module was tested using a test set to replicate a breath-detected state, alternating between states with and without breath detection.No issues were observed, and the module operated as intended.Preventive maintenance (pm) was performed on the suspect etco2 module.The testing resulted in the successful completion of preventive maintenance tasks.This issue was previously escalated to bd integrated supply chain on 23 april 2026 for further root cause analysis.Since that time, the cross-functional investigation team has worked closely with internal subject matter experts and the component supplier to evaluate the reported failure.The team remains actively engaged with the supplier, and the ongoing analysis is focused on assessing potential contributing factors associated with the observed failure condition.The external and internal inspection was performed.No obvious issues were observed during the internal or external inspection that could explain the reported issue.All inspected parts were manufactured by bd.The alaris etco2 module 8300 technical service manual (2021) provides the following content under chapter 2 checkout and configuration: when powering up the instrument, verify the instrument beeps and all display led segments flash.This confirms that the instrument has performed its self-test and is operating correctly.During operation, the instrument continually performs a self-test and will alarm and display a message if it detects an internal malfunction.Contact bd authorized service personnel if the instrument has physical damage, fails to satisfactorily pass the startup sequence, fails a self-test, or continuous to alarm.According to the bd alaris pcu, model 8015 and bd alaris pump module model 8100 technical service manual through the use of diagnostic hardware testing and software error trapping, the bd alaris system ensures that all hardware and software errors are logged, and the appropriate action is taken.The response for error code 5xx.6200 is to replace the etco2 board.Per the bd alaris channel error tipsheet: the bd alaris modules run self-checking programs prior to and during operation.A channel error message means the device has discovered an error either in the affected channel hardware or software.Operations on the affected channel stop; other infusing channels will not be affected.To silence the alarm and continue unaffected channel operation, press the confirm soft key.Obtain a new module.Operation of the affected channel stops.It may be necessary to utilize the restore function on unaffected channels that may have been attached and reattached to the bd alaris pc unit during the alarm state.Return the affected module to your facilitys biomed department.The device was in use for treatment purposes as intended per 21 cfr 820.198(d)(2).Root cause: the root cause of the reported issue of etco2 module giving error code 570.6200 based on guidance provided by bd software engineering was determined to be due to a 'check flow rate' condition.Review of the etco2 error log identified error code 570.6200 with field 1 = 2, indicates that the oridion oem board detected a flow-rate-related fault during its internal monitoring and diagnostic checks.The error code 570.6500 (oem serious module error) with field1=7 is associated with a timeout condition within the oem etco? subsystem.Specifically, the error is generated when the etco2 board fails to complete an expected purge operation within the allowable timeframe.The root cause of the detected flow-rate fault could not be determined; however, it is possible that there is an issue with the oridion board which is intermittent in nature.This issue was previously escalated to bd integrated supply chain on 23 april 2026 for further root cause analysis.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
Alaris System
Common Device Name
Analyzer, Gas, Carbon-Dioxide, Gaseous-Phase
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50579664
Report Number2016493-2026-59901
Device Sequence Number15925518
Product Code CCK
UDI-Device Identifier10885403520761
UDI-Public(01)10885403520761
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K243855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8300
Device Catalogue Number8300 Alaris EtCO2 Module
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/18/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date09/03/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown